MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT AFP; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT AFP; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the elevated afp result is unknown.Siemens healthcare diagnostics is investigating.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A customer obtained an initial elevated alpha-fetoprotein (afp) result for a female patient sample on the advia centaur xpt instrument.The physician questioned the result.The same sample was retested and a lower result was obtained.A new sample draw from the same patient was tested on the advia centaur xpt and on an alternate method.These results were also lower than the initial result.Only the initial result was elevated.Repeat testing was performed and a corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the elevate initial afp result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00238 on 11/14/2019.Siemens filed mdr 1219913-2019-00238 supplemental report 1 on 01/14/2020.Siemens filed mdr 1219913-2019-00238 supplemental report 2 on 02/04/2020.Additional information 03/02/2020: customer performed a precision study using a patient sample for troubleshooting and provided the results to siemens for review.Additional information 03/03/2020: siemens evaluated the patient precision data supplied on march 2, 2020.The customer ran one patient with an approximate concentration of 6.76 ng/ml in replicates of 10.The overall cv was 3.14%.As per the instructions for use (ifu), 10629809_en rev, w, 2019-03, the lowest concentration in the precision table has a mean of 16.5 ng/ml with a within run cv of 3.6%.Although there is no sample listed in the ifu with a concentration closer to the customer sample, the precision observed by the customer is better than the lowest concentration in the precision table.The precision observed on this one sample indicates the assay and the instrument is performing as expected.Siemens cannot rule out preanalytical handling as a potential cause of the initial elevated afp result observed by the customer.Assay and instrument are performing as expected.No further investigation required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00238 on 11/14/2019.Additional information 12/23/2019: siemens field service was not dispatched to the customer site and no service has been performed on the instrument; siemens can not provide any further evaluation of field service.No instrument problem has been identified.Siemens is unable to rule out pre-analytical handling or variables including incomplete clotting in the sample that could be attributing to the initial high result.Typically, the low end of afp can have slightly higher cv's however fliers are not typically observed as seen by the customer.No precision testing was run on the serum sample.Siemens has requested additional information from the customer.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00238 on 11/14/2019.Siemens filed mdr 1219913-2019-00238 supplemental report 1 on 01/14/2020.Additional information 01/16/2020: siemens has concluded the assay investigation into one sample on the advia centaur xpt afp assay for a discordant high result.Fliers have not been seen on any other patient samples and the customer has not reported occurrence on quality control.Siemens did recommend a precision check to be done should the issue reappear, however at this time it cannot be ruled out that preanalytical issues (including incomplete clotting or insufficient spinning) may have attributed to the initial high result.Siemens in-house data was reviewed for the past 6 kits lots including lots 206, 211, 214, 216, 218, 220 and there was no data showing any fliers in either the quality control or the medical decision pools.Additional information 01/17/2020: siemens has concluded the instrument investigation into one sample on the advia centaur xpt afp assay for a discordant high result.No field service engineer was dispatched, and no service has been performed on the instrument.Multiple requests were made by siemens recommending additional precision checks, however no response was provided.Based on evaluation, siemens is unable to rule out preanalytical handling or variables including incomplete clotting in the sample that could be attributing to the initial high result.No precision testing was run on the serum sample itself.Due to lack of response, siemens cannot provide any further evaluation of field service.Additional information 01/20/2020: reagent lot number used in testing is lot 041216.Section d4 of this report has been updated with the lot number and expiration date.Sample id of the results provided in the initial report is sid (b)(6).Siemens's investigation is complete.No product performance issue is confirmed for assay or instrument.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT AFP
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9324255
Report Number1219913-2019-00238
Device Sequence Number13539099
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number041216
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/23/2019
01/16/2020
03/02/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date01/14/2020
02/04/2020
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1